MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY
Catalog Number 5MAXACE064KIT
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace 64) was delaminated approximately 57.0, 87.0, 101.0, 110.0, and 111.0 cm from the hub, stretched approximately 113.0 cm from the hub, and fractured approximately 115.0 cm from the hub.Conclusions: evaluation of the returned device revealed the ace 64 was delaminated, stretched, and fractured.This damage may have occurred due to improper handling during removal from the packaging.If the ace 64 is withdrawn from the packaging shell prior to removing the tubing tray, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed the distal tip of a penumbra system ace 64 reperfusion catheter (ace 64) became damaged while removing it from the packaging.Upon inspection, the tip of the ace 64 was found loose and after further inspection, the distal tip separated from the rest of the ace 64.The tip of the ace 64 broke prior to use and therefore the ace 64 was not used in the procedure.The procedure was completed using a new ace 64.

Brand Name
PENUMBRA SYSTEM ACE 64 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6084337
Report Number3005168196-2016-01573
Device Sequence Number611808
Product Code NRY
UDI-Device Identifier00814548016467
UDI-Public00814548016467
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2019
Device Catalogue Number5MAXACE064KIT
Device Lot NumberF68724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2016
Initial Report FDA Received Date11/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1